MAUDE Adverse Event Report: TELEFLEX MEDICAL LMA UNIQUE (SILICONE) CUFF PILOT 2; AIRWAY, OROPHARYNGEAL, ANESTH

TELEFLEX MEDICAL LMA UNIQUE (SILICONE) CUFF PILOT 2; AIRWAY, OROPHARYNGEAL, ANESTH
Model Number IPN922769
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/20/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that "in the mri scanner we had a teleflex lma unique size 2 malfunction.The cuff completely detached from the airway tube when we pulled it, leaving the cuff inside the patient's oropharynx." the detached part was removed without incident via a finger sweep technique and a new lma was inserted and used successfully.No patient harm, injury, or desaturation.The patient status is reported as "stable, discharged home in good condition".
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).The sample was returned and sent to the manufacturing site for investigation.The manufacturing site reports the product was "detached between airway tube and backplate".A device history record review was performed and no relevant findings were identified.The complaint has been confirmed.The manufacturing site reports a capa was opened to address the issue.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description

Brand Name
LMA UNIQUE (SILICONE) CUFF PILOT 2
Common Device Name
AIRWAY, OROPHARYNGEAL, ANESTH
Manufacturer (Section D)
TELEFLEX MEDICAL
athlone
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17319825
Report Number3011137372-2023-00180
Device Sequence Number14976308
Product Code CAE
UDI-Device Identifier15060112318150
UDI-Public15060112318150
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2025
Device Model NumberIPN922769
Device Catalogue Number105200-000020
Device Lot Number11F22J0486
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2023
Supplement Date Received by Manufacturer07/24/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date07/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown